MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD PEDIATRIC HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD PEDIATRIC HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS
Model Number A1051
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ulcer (2274)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported the mayfield pediatric horseshoe headrest (a1051) was used in an unspecified surgery and the patient developed a pressure ulcer on the face.The patient¿s pressure ulcer has not disappeared for more than 2 years and has filed a lawsuit against the distributor.Additional information has been requested.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information received on 4/26/2022 from the distributor: date of surgery: nov 22, 2016.Institution: (b)(6).Surgical case: narrow head disease caused by craniosynostosis.Memo: the surgery was conducted under general anesthesia with prone position placing patient head on mayfield horseshoe headrest.10 second-decompression measure was taken every 30 minutes during surgery but pressure ulcers were occurred on both cheeks of the patient after surgery.The size of pressure ulcers are 4x3cm on her right cheek and 6x4cm on her right cheek.The total hour of surgery was 2 hours and 35 minutes.Investigation findings: the mayfield pediatric horseshoe headrest (a1051) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.Medical assessment: based on the reported complaint, there is insufficient evidence to suggest that the performance of the device is causal to the reported event, as it appears to be procedurally related.No malfunction of the device was reported, and the device was not returned for evaluation.Additionally, no operative report was provided as per request.This patient should have been evaluated for increased risks of injury resulting from pressure points over bony prominences in direct correlation to craniosynostosis type, prior to surgical procedure.Patient status should be assessed at least every hour or as needed during the surgical procedure.Risk factors such as age of the patient or length of the procedure may require additional precautions.The mayfield pediatric horseshoe headrest has "fluid resistant gel pads that provide comfort and reduce the incidence of pressure necrosis." additionally "the headrest should always be inspected before and after each use.If it appears to be damaged or does not function properly, it should be sent for repair or replacement to prevent increase in operative time or unnecessary risk to the patient." at present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD PEDIATRIC HORSESHOE HEADREST
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13451425
Report Number3004608878-2022-00015
Device Sequence Number5047362
Product Code HBM
UDI-Device Identifier10381780267553
UDI-Public10381780267553
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA1051
Device Catalogue NumberA1051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date04/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown